MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE
Catalog Number 2115
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 01/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that: "manta 18f deployed to right femoral artery post tavr procedure.Upon selective contrast injection to right femoral artery, complete occlusion noted at deployment site of manta.Ct surgeon performed a cutdown to right femoral artery.Upon cutting out manta closure device, the suture, radiopaque marker and collagen were retrieved, but the footplate was not obtained.Physician repaired vessel and distal pulses were present via doppler to right lower extremity." additional information: " upon the cut down, the collagen appeared to be deployed extra vascular per the ct surgeon.".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).No return product evaluation could be completed as the device was not returned for investigation.The device lot history record review for lot number 73d2400116 manta 18f indicated no non-conformities related to this lot, therefore, supporting the device met material, assembly, and performance specifications prior to shipment.Case details were reviewed.Post tavr procedure, a contrast injection of the right femoral artery indicated an obstruction of flow causing a complete occlusion at the access site.The cardio-thoracic surgeon was called in and performed a cutdown.The manta device, suture, collagen, and radiopaque marker were explanted during the surgical intervention, but the anchor was not obtained.The manta anchor was seen positioned within the vessel, and according to the surgeon, the collagen appeared to have been deployed extravascular.Therefore, the root cause of the occlusion requiring endovascular intervention is likely attributed to user error due to the manta anchor being deployed malpositioned.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
MANTA 18F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21409920
Report Number3010252479-2025-00013
Device Sequence Number9318014
Product Code MGB
UDI-Device Identifier10856279007304
UDI-Public(01)10856279007304(11)240402(17)251002(10)73D2400116(21)
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/02/2025
Device Catalogue Number2115
Device Lot Number73D2400116
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexMale
Patient Weight108 KG